Rank tests for unit roots
In order to obtain exact distributional results without imposing restrictive parametric assumptions, several rank counterparts of the Dickey-Fuller statistic are considered. In particular, a rank counterpart of the score statistic is suggested which appears to have attractive theoretical properties. Assuming i.i.d. errors, an exact test is obtained for a random walk model with drift and under assumptions similar to Phillips & Perron (1988) the test is asymptotically valid. In a Monte Carlo study the rank tests are compared with their parametric counterparts.
|Date of creation:||1996|
|Contact details of provider:|| Postal: Spandauer Str. 1,10178 Berlin|
Web page: http://www.wiwi.hu-berlin.de/
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Amsler, Christine & Lee, Junsoo, 1995. "An LM Test for a Unit Root in the Presence of a Structural Change," Econometric Theory, Cambridge University Press, vol. 11(02), pages 359-368, February.
- Phillips, P C B, 1987.
"Time Series Regression with a Unit Root,"
Econometric Society, vol. 55(2), pages 277-301, March.
- Tom Doan, "undated". "PPUNIT: RATS procedure to perform Phillips-Perron Unit Root test," Statistical Software Components RTS00160, Boston College Department of Economics.
- Peter C.B. Phillips & Pierre Perron, 1986. "Testing for a Unit Root in Time Series Regression," Cowles Foundation Discussion Papers 795R, Cowles Foundation for Research in Economics, Yale University, revised Sep 1987.
- Peter C.B. Phillips, 1985. "Time Series Regression with a Unit Root," Cowles Foundation Discussion Papers 740R, Cowles Foundation for Research in Economics, Yale University, revised Feb 1986.
- Schmidt, Peter & Phillips, C B Peter, 1992. "LM Tests for a Unit Root in the Presence of Deterministic Trends," Oxford Bulletin of Economics and Statistics, Department of Economics, University of Oxford, vol. 54(3), pages 257-287, August.
- Campbell, Bryan & Dufour, Jean-Marie, 1995.
"Exact Nonparametric Orthogonality and Random Walk Tests,"
The Review of Economics and Statistics,
MIT Press, vol. 77(1), pages 1-16, February.
- Dufour, J.M. & Campbell, B., 1993. "Exact Nonparametric Orthogonality and Random Walk Tests," Cahiers de recherche 9326, Centre interuniversitaire de recherche en économie quantitative, CIREQ.
- G. William Schwert, 1988.
"Tests For Unit Roots: A Monte Carlo Investigation,"
NBER Technical Working Papers
0073, National Bureau of Economic Research, Inc.
- Schwert, G William, 2002. "Tests for Unit Roots: A Monte Carlo Investigation," Journal of Business & Economic Statistics, American Statistical Association, vol. 20(1), pages 5-17, January.
- Schwert, G William, 1989. "Tests for Unit Roots: A Monte Carlo Investigation," Journal of Business & Economic Statistics, American Statistical Association, vol. 7(2), pages 147-159, April.
- Perron, Pierre, 1989.
"The Great Crash, the Oil Price Shock, and the Unit Root Hypothesis,"
Econometric Society, vol. 57(6), pages 1361-1401, November.
- Perron, P, 1988. "The Great Crash, The Oil Price Shock And The Unit Root Hypothesis," Papers 338, Princeton, Department of Economics - Econometric Research Program.
- Davidson, Russell & MacKinnon, James G., 1993. "Estimation and Inference in Econometrics," OUP Catalogue, Oxford University Press, number 9780195060119.
- Lee, J. & Schmidt, P., 1991.
"A Modification of the Schmidt-Phillips Unit Root Test,"
9001, Michigan State - Econometrics and Economic Theory.
- Schmidt, Peter & Lee, Junsoo, 1991. "A modification of the Schmidt-Phillips unit root test," Economics Letters, Elsevier, vol. 36(3), pages 285-289, July.
- McAleer, Michael & McKenzie, Colin, 1996. " The 7th World Congress of the Econometric Society: Tokyo, Japan, 1995," Journal of Economic Surveys, Wiley Blackwell, vol. 10(1), pages 105-114, March.
- McCabe, B. P. M., 1989. "Misspecification tests in econometrics based on ranks," Journal of Econometrics, Elsevier, vol. 40(2), pages 261-278, February.
- Conley, Timothy G, et al, 1997. "Short-Term Interest Rates as Subordinated Diffusions," Review of Financial Studies, Society for Financial Studies, vol. 10(3), pages 525-577.
When requesting a correction, please mention this item's handle: RePEc:zbw:sfb373:19969. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (ZBW - German National Library of Economics)
If references are entirely missing, you can add them using this form.